MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = catheter, percutaneous, cutting/scoring, pno.Pma/510(k) number = k141322.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance enforcer 35 focal force pta balloon catheter ruptured during an intervention of the patient's left popliteal artery.The 8x120mm calcified, chronic total occlusion (cto) was located in the seventy-four year old male's distal superficial femoral artery (sfa) and popliteal arteries.The complaint device ruptured at 6mm during dilation.It is unknown the number and length of times the complaint device was inflated.A 50/50 ratio of visiopaque contrast to saline was used along with a cook inflation device.The balloon was removed by itself over an unknown wire.The patient's anatomy was described as calcified but not tortuous or angled.It is not known what percentage of the patient's target vessel was occluded.It is not known if the balloon ruptured circumferentially or longitudinally.Another 6x4 balloon was used during the procedure.The procedure was finished with an atherectomy and stent.The atherectomy was performed due to the severity of the disease.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned for investigation.The device appeared to be used and had a longitudinal tear along the balloon material itself.The damage on the returned device confirmed the customer¿s testimony of a balloon rupture.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The balloon catheter sub-assembly was also reviewed.No nonconformances were noted.The product labeling and instructions for use were reviewed.The documentation provides an accurate depiction of how to use the device along with illustrations describing the appropriate inflation pressure.There is no indication that the clinician inflated the balloons past the rated burst pressure or acted in a way that caused the balloons to burst.Based on the information provided, the examination of the returned product, and the results of our investigation, it has been concluded the cause of this event could not be established; however, appropriate measures have been initiated to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8327876
Report Number1820334-2019-00365
Device Sequence Number2035345
Product Code PNO
UDI-Device Identifier10827002352572
UDI-Public(01)10827002352572(17)211019(10)9248603
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model NumberG35257
Device Catalogue NumberASB5-35-135-6-4
Device Lot Number9248603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR COOK SHEATH
Patient Age74 YR